News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: switch from effexor to wellbutrin


 mjs812 - Wed Oct 05, 2005 3:45 am

4 days ago, according to my doctor's advice, I took my last dose of Effexor 112.5 mg (I had been taking this dose for 2 months). The next day I began taking Wellbutrin XL150mg. My doctor had advised me to switch, as my husband & I will be trying for a baby soon, & doc says Wellbutrin is safer during pregnancy. Since switching meds I have been terribly dizzy & nauseous to the point of not being able to drive - I have had to cancel various appointments & work-related commitments. I cannot keep doing this. My doctor says to "stick it out", that the side effects will go away eventually, but I cannot continue to cancel everything in my life in the meantime. I have changed meds before & NEVER had this happen. How can I get rid of these awful side effects as quickly as possible? I cannot afford to miss any more work.
 DeLWolcott - Wed Oct 05, 2005 7:30 pm

Antidepressants must be tapered down, period. One AD cannot immediately be replaced by another. Speak to your physician and go over the prescribing information with him/her, especially the section in the literature about proper withdrawal methods and discontinuance syndrome. You can also access this information on the Effexor website at the "Prescribing Information" link.

Good luck and slow tapering!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here